MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I20-40
Medical Device Problem Codes Off-Label Use (1494); Device-Device Incompatibility (2919); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft.A type ib endoleak was identified thirty-six days post initial procedure.Reintervention was completed with the implant of an afx limb stent graft successfully sealing the type ib endoleak.The patient was reported to be fine.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ib endoleak of the right common iliac artery and additional endovascular procedure events are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type ii endoleak (non-device related) occurred that was not included in the event as reported.The type ii endoleak was discovered during review of the angiogram dated (b)(6)2022.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.Although no contributing factors were identified, it was identified that the neck was off label due to the diameter and neck length.Additionally, the use of non-endologix concomitant product in the neck is off label.However, neither off-label use appeared to contribute to the type ib endoleak.The thoraco-abdominal aneurysm is a cautionary product use condition.The final patient status was discharged on post op day two.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B5: describe event or problem ¿ updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft.A type ib endoleak was identified thirty-six days post initial procedure.Reintervention was completed with the implant of an afx limb stent graft successfully sealing the type ib endoleak.The patient was reported to be fine.After the initial report, the clinical assessment determined that at the initial procedure two (2) gore (non-endologix) tag stents were implanted in the thoracic aorta.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx2 system per the ifu.Additionally, there was evidence to reasonably suggest a type ii endoleak (non-device related) occurred that was not included in the event as reported.The type ii endoleak was discovered during review of the angiogram dated (b)(6) 2022.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14360279
Report Number2031527-2022-00099
Device Sequence Number17140854
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(17)241109
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2024
Device Model NumberBEA28-120/I20-40
Device Lot Number2523250-003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE (NON-ENDOLOGIX) TAG (LN UNK); GORE (NON-ENDOLOGIX) TAG (LN UNK)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale